Posted by: thin person inside/overweight outside | 2008-12-22

problem losing weight

Diet Doc, I know you get questions like this all the time, but I suppose each persons'  a little different. I suffer from depression and have been taking Zoloft for the past year. As I am overweight(height 1,5 and weight 63 kg), I have been spinning 3 times per week for the past four months. I' m not on an eating plan, but watch what I eat during the week and drink lots of water. I must confess that I indulge on the weekends. I haven' t dropped a kilo.

Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Thin Person
Your present BMI = 28 which is in the overweight category. To get back into the normal range with a good BMI of 24 you would need to weigh 54 kg, thus a loss of 9 kg which is quite a lot to lose. The problem with antidepressants is that they can cause both weightloss and weight gain depending on how the individual patient reacts. However, the same is true for depression itself - it can cause massive weight gains and/or weightloss. So I would firstly recommend that you discuss your weight problem with the dr who is treating your depression to see if you need to change or adjust your medication. Secondly I would urge you to also use an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet) to improve your weightloss. The spinning is excellent and you need to keep it up because regular exercise not only helps with weightloss, but it also counteracts depression.
Hang in there

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: thin person inside. overweight outside | 2008-12-22

Hi, I forgot to mention that I take two tablets of Cinnachrome (Bioharmony) everyday as an appetite suppressant

Reply to thin person inside. overweight outside

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.